Alert archive / Idaho / Winter Storm Warnings in 2010
Winter Storm Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Apr 28, 2010, 7:59 AM PDT for 4 counties in Idaho. It was in force for 45 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2010, 7:59 AM PDT (14:59 UTC)
- Expired
- Apr 30, 2010, 5:00 AM PDT
- In force
- 45 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 5:00 PM PDT | SNOW 8 | 4 S Mullan, ID | LOOKOUT SNOTEL. ELEVATION 5140 FEET. |
| Apr 28, 5:00 PM PDT | SNOW 9 | Sw Calder, ID | MICA CREEK SNOTEL. ELEVATION 4750 FEET. |
| Apr 28, 5:00 PM PDT | HEAVY SNOW 10 | 14 Sw Avery, ID | LOST LAKE SNOTEL. ELEVATION 6110 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WWUS46 KOTX 281459 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 759 AM PDT WED APR 28 2010 ...SNOW WILL CONTINUE OVER THE CENTRAL PANHANDLE MOUNTAINS THROUGH THIS MORNING... .ABUNDANT RAIN AND MOUNTAIN SNOW WILL WRAP AROUND AN AREA OF LOW PRESSURE INTO NORTH IDAHO TODAY. IDZ004-281900- /O.NEW.KOTX.WS.W.0004.100428T1459Z-100428T1900Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 759 AM PDT WED APR 28 2010 ...WINTER STORM WARNING IN EFFECT UNTIL NOON PDT TODAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES ABOVE 4000 FEET. STORM TOTAL SNOW ACCUMULATION OF 3 TO 6 INCHES. * ELEVATION: ABOVE 4000 FEET. * TIMING: THROUGH NOON TODAY. * LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS * WINDS: SOUTHWEST 5 TO 15 MPH. * IMPACTS: ROADS WILL BE SLUSHY THIS MORNING AS PAVEMENT TEMPERATURES ARE NEAR OR ABOVE FREEZING. DRIVERS SHOULD BE PREPARED FOR SLUSH ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL DIFFICULT. && $$
7 follow-up statements
687 WWUS46 KOTX 281844 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1144 AM PDT WED APR 28 2010 ...STRONG LOW PRESSURE SYSTEM TO BRING MORE SNOW TO THE MOUNTAINS THROUGH THURSDAY... .ABUNDANT RAIN AND MOUNTAIN SNOW WILL WRAP AROUND AN AREA OF LOW PRESSURE INTO NORTH IDAHO THROUGH THURSDAY. THE SNOW WILL BE LIGHT WITH LITTLE ADDITIONAL ACCUMULATIONS THROUGH THIS EVENING. HOWEVER SNOW WILL INCREASE IN INTENSITY OVERNIGHT INTO THURSDAY MORNING WITH SNOW LEVELS FALLING TO 3000 FEET. THE HEAVIEST ACCUMULATIONS HOWEVER WILL REMAIN ABOVE 4000 FEET. IDZ004-290245- /O.EXT.KOTX.WS.W.0004.000000T0000Z-100429T2000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 1144 AM PDT WED APR 28 2010 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 PM PDT THURSDAY ABOVE 4000 FEET... THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT UNTIL 1 PM PDT THURSDAY. * SNOW ACCUMULATIONS: ANOTHER 3 TO 6 INCHES IS EXPECTED OVERNIGHT INTO THURSDAY MORNING. SLUSHY LIGHT ACCUMULATIONS ARE ALSO POSSIBLE DOWN TO 3000 FEET THURSDAY MORNING. PRIOR TO OVERNIGHT TONIGHT...LITTLE OR NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED DUE TO WARMER GROUND TEMPERATURES AND LIGHT INTENSITY OF SNOWFALL. * ELEVATION: ABOVE 4000 FEET. * TIMING: THROUGH 1 PM THURSDAY. * LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS * WINDS: WEST 5 TO 15 MPH. * IMPACTS: ROADS WILL REMAIN WET OR SLUSHY THROUGH THIS EVENING AS PAVEMENT TEMPERATURES ARE ABOVE FREEZING. THEN OVERNIGHT INTO THURSDAY MORNING SNOWFALL INTENSITY WILL INCREASE WITH ROADWAYS BECOMING INCREASINGLY SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL DIFFICULT. && $$
055 WWUS46 KOTX 282350 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 450 PM PDT WED APR 28 2010 ...STRONG LOW PRESSURE SYSTEM TO BRING MORE SNOW TO THE MOUNTAINS THROUGH THURSDAY... .ANOTHER ROUND OF MOUNTAIN SNOW IS EXPECTED LATE TONIGHT INTO TOMORROW MORNING OVER THE CENTRAL IDAHO PANHANDLE. ELEVATIONS ABOVE 4000 FEET CAN EXPECT SIGNIFICANT LATE SEASON SNOW ACCUMULATIONS. IDZ004-290800- /O.CON.KOTX.WS.W.0004.000000T0000Z-100429T2000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 450 PM PDT WED APR 28 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THURSDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 1 PM PDT THURSDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 6 INCHES. * ELEVATION: ABOVE 4000 FEET WILL RECEIVE THE MOST SIGNIFICANT ACCUMULATIONS. LIGHT SLUSHY SNOW WILL BE POSSIBLE AS LOW AS 3000 FEET. * TIMING: THE NEXT ROUND OF HEAVY MOUNTAIN SNOW WILL BEGIN DURING THE PRE-DAWN HOURS AND CONTINUE THROUGH THURSDAY MORNING. * LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS * WINDS: WEST 10 TO 15 MPH. * IMPACTS: ROADS WILL BE WET OR SLUSHY THROUGH THIS EVENING AS PAVEMENT TEMPERATURES REMAIN ABOVE FREEZING. THEN OVERNIGHT INTO THURSDAY MORNING SNOWFALL INTENSITY WILL INCREASE WITH ROADWAYS BECOMING INCREASINGLY SNOW COVERED. LOOKOUT PASS...WITH AN ELEVATION OF ABOUT 4700 FEET...WILL BECOME TREACHEROUS BY SUNRISE ON THURSDAY...AND TRAVEL WILL CONTINUE TO BE HAZARDOUS THROUGH EARLY THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS LATE SEASON WINTER STORM WILL LIKELY PRODUCE SIGNIFICANT SNOW ACCUMULATIONS ON MOUNTAIN ROADS THAT HAVE BEEN CLEAR OF SNOW FOR SEVERAL WEEKS. MOTORISTS SHOULD MONITOR THE WEATHER SITUATION BY LISTENING TO NOAA WEATHER RADIO...OR BY TURNING TO YOUR LOCAL MEDIA STATION FOR UPDATED WEATHER INFORMATION. && $$
464 WWUS46 KOTX 290416 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 916 PM PDT WED APR 28 2010 ...STRONG LOW PRESSURE SYSTEM TO BRING MORE SNOW TO THE MOUNTAINS THROUGH THURSDAY... .ANOTHER ROUND OF MOUNTAIN SNOW IS EXPECTED TONIGHT INTO TOMORROW MORNING OVER THE CENTRAL IDAHO PANHANDLE. ELEVATIONS ABOVE 4000 FEET CAN EXPECT SIGNIFICANT LATE SEASON SNOW ACCUMULATIONS. IDZ004-291230- /O.CON.KOTX.WS.W.0004.000000T0000Z-100429T2000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 916 PM PDT WED APR 28 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THURSDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 1 PM PDT THURSDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 4 TO 8 INCHES. * ELEVATION: ABOVE 4000 FEET WILL RECEIVE THE MOST SIGNIFICANT ACCUMULATIONS. LIGHT SLUSHY SNOW WILL BE POSSIBLE AS LOW AS 3000 FEET. * TIMING: SNOW WILL INCREASE OVERNIGHT. THE MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR DURING THE EARLY MORNING HOURS UNTIL MID MORNING THURSDAY. * LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS * WINDS: WEST 10 TO 15 MPH. * IMPACTS: ROADS WILL BE WET OR SLUSHY THROUGH THIS EVENING AS PAVEMENT TEMPERATURES REMAIN ABOVE FREEZING. THEN OVERNIGHT INTO THURSDAY MORNING SNOWFALL INTENSITY WILL INCREASE WITH ROADWAYS BECOMING INCREASINGLY SNOW COVERED. LOOKOUT PASS... WITH AN ELEVATION OF ABOUT 4700 FEET...WILL BECOME TREACHEROUS BY SUNRISE ON THURSDAY...AND TRAVEL WILL CONTINUE TO BE HAZARDOUS THROUGH EARLY THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS LATE SEASON WINTER STORM WILL LIKELY PRODUCE SIGNIFICANT SNOW ACCUMULATIONS ON MOUNTAIN ROADS THAT HAVE BEEN CLEAR OF SNOW FOR SEVERAL WEEKS. MOTORISTS SHOULD MONITOR THE WEATHER SITUATION BY LISTENING TO NOAA WEATHER RADIO...OR BY TURNING TO YOUR LOCAL MEDIA STATION FOR UPDATED WEATHER INFORMATION. && $$
309 WWUS46 KOTX 291056 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 356 AM PDT THU APR 29 2010 ...STRONG LOW PRESSURE SYSTEM TO BRING MORE SNOW TO THE HIGHER TERRAIN OF THE CENTRAL IDAHO PANHANDLE AND THE BLUE MOUNTAINS THROUGH EARLY FRIDAY MORNING... .ANOTHER ROUND OF SIGNIFICANT LATE SEASON SNOW IS EXPECTED TO IMPACT ELEVATIONS ABOVE 3500 FEET TODAY AND CONTINUE AT TIMES THROUGH EARLY FRIDAY MORNING. THE SNOW...WHICH WAS ALREADY IMPACTING THE CENTRAL PANHANDLE MOUNTAINS OF IDAHO...WILL DRIFT INTO THE BLUE MOUNTAINS AND CAMAS PRAIRIE LATER THIS MORNING. THE HEAVIEST SNOW WILL LIKELY OCCUR TODAY...BUT SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS. IDZ004-291900- /O.EXT.KOTX.WS.W.0004.000000T0000Z-100430T1200Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 356 AM PDT THU APR 29 2010 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM PDT FRIDAY ABOVE 4000 FEET... THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 4 TO 8 INCHES. * ELEVATION: ABOVE 4000 FEET WILL RECEIVE THE MOST SIGNIFICANT ACCUMULATIONS. LIGHT SLUSHY SNOW WILL ALSO BE POSSIBLE DOWN TO 3000 FEET. * TIMING: SNOW WILL CONTINUE TO FALL AT TIMES THROUGH TODAY AND TAPER OFF TO SCATTERED SNOW SHOWERS LATE TONIGHT. * LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS * WINDS: WEST TO NORTHWEST 10 TO 20 MPH OVER EXPOSED RIDGES. * IMPACTS: ROAD TEMPERATURES WILL CONTINUE TO DROP THROUGH THE EARLY MORNING...WITH SNOW ACCUMULATIONS BEGINNING TO FORM ON THE HIGHER PASSES...INCLUDING LOOKOUT PASS ON I90. THIS ACCUMULATING SNOW COULD RESULT IN HAZARDOUS DRIVING CONDITIONS. BY AFTERNOON...ROAD TEMPERATURES COULD RISE ABOVE FREEZING SO MOST OF THE ACCUMULATIONS WILL OCCUR OVER THE MOUNTAINS AND ON LESSER TRAVELED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS LATE SEASON WINTER STORM WILL LIKELY PRODUCE SIGNIFICANT SNOW ACCUMULATIONS ON MOUNTAIN ROADS THAT HAVE BEEN CLEAR OF SNOW FOR SEVERAL WEEKS. MOTORISTS SHOULD MONITOR THE WEATHER SITUATION BY LISTENING TO NOAA WEATHER RADIO...OR BY TURNING TO YOUR LOCAL MEDIA STATION FOR UPDATED WEATHER INFORMATION. && $$ IDZ027-WAZ031-291900- /O.NEW.KOTX.WW.Y.0015.100429T1700Z-100430T1700Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER... SOLDIERS MEADOW ROAD...ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD 356 AM PDT THU APR 29 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PDT FRIDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PDT FRIDAY. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW WILL ACCUMULATE OVER THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON. 2 TO 5 INCHES OF SNOW IS EXPECTED OVER THE CAMAS PRAIRIE. * ELEVATION: ABOVE 3500 FEET. * TIMING: BEGINNING BY MID-MORNING AND CONTINUING THROUGH EARLY FRIDAY MORNING. * LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD...CRAIGMONT...WINCHESTER...SOLDIERS MEADOW ROAD * WINDS: WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS:WINTERY TRAVEL CONDITIONS ARE EXPECTED TO IMPACT HIGH ELEVATION ROADS THROUGH THE REGION...INCLUDING HIGHWAY 128 WEST OF CLARKSTON. TRAVEL WILL ALSO BE AFFECTED ALONG HIGHWAY 95 OVER THE CAMAS PRAIRIE. ACCUMULATIONS WILL BE HIGHLY DEPENDANT ON ROAD TEMPERATURES. EARLY MORNING ACCUMULATIONS ON THE ROADS COULD MELT DURING THE AFTERNOON...AS ROAD TEMPERATURES RISE ABOVE FREEZING. ONCE THE SUN SETS...ACCUMULATIONS COULD REDEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
944 WWUS46 KOTX 291857 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1157 AM PDT THU APR 29 2010 ...STRONG LOW PRESSURE SYSTEM TO BRING MORE SNOW TO THE HIGHER TERRAIN OF THE CENTRAL IDAHO PANHANDLE AND THE BLUE MOUNTAINS THROUGH EARLY FRIDAY MORNING... .ANOTHER ROUND OF SIGNIFICANT LATE SEASON SNOW IS EXPECTED TO IMPACT ELEVATIONS ABOVE 3500 FEET TODAY AND CONTINUE AT TIMES THROUGH EARLY FRIDAY MORNING. THE SNOW...WHICH WAS ALREADY IMPACTING THE CENTRAL PANHANDLE MOUNTAINS OF IDAHO...WILL DRIFT INTO THE BLUE MOUNTAINS AND CAMAS PRAIRIE THIS AFTERNOON. THE HEAVIEST SNOW WILL LIKELY OCCUR TODAY...BUT SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS. IDZ004-300300- /O.CON.KOTX.WS.W.0004.000000T0000Z-100430T1200Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 1157 AM PDT THU APR 29 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 4 TO 8 INCHES. * ELEVATION: ABOVE 4000 FEET WILL RECEIVE THE MOST SIGNIFICANT ACCUMULATIONS. LIGHT SLUSHY SNOW WILL ALSO BE POSSIBLE DOWN TO 3000 FEET. * TIMING: SNOW WILL CONTINUE TO FALL AT TIMES THROUGH TODAY AND TAPER OFF TO SCATTERED SNOW SHOWERS LATE TONIGHT. * LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS * WINDS: WEST TO NORTHWEST 10 TO 20 MPH OVER EXPOSED RIDGES. * IMPACTS: SURFACE TEMPERATURES OVER LOOKOUT PASS ON I90 HAVE CLIMBED AT TO ABOVE FREEZING RESULTING IN MELTING SNOW ON THE ROADWAYS. WITH THAT SAID...MORE SNOW IS EXPECTED INTO THE AREA THIS EVENING AND TONIGHT ESPECIALLY SOUTH OF I90. DROPPING TEMPERATURES MAY RESULT IN MORE ACCUMULATING SNOW MAKING DRIVING CONDITIONS HAZARDOUS ESPECIALLY OVER LESSER TRAVELED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS LATE SEASON WINTER STORM WILL LIKELY PRODUCE SIGNIFICANT SNOW ACCUMULATIONS ON MOUNTAIN ROADS THAT HAVE BEEN CLEAR OF SNOW FOR SEVERAL WEEKS. MOTORISTS SHOULD MONITOR THE WEATHER SITUATION BY LISTENING TO NOAA WEATHER RADIO...OR BY TURNING TO YOUR LOCAL MEDIA STATION FOR UPDATED WEATHER INFORMATION. && $$ IDZ027-WAZ031-300300- /O.CON.KOTX.WW.Y.0015.000000T0000Z-100430T1700Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER... SOLDIERS MEADOW ROAD...ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD 1157 AM PDT THU APR 29 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY ABOVE 3500 FEET... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW WILL ACCUMULATE OVER THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON. 2 TO 5 INCHES OF SNOW IS EXPECTED OVER THE CAMAS PRAIRIE. * ELEVATION: ABOVE 3500 FEET. * TIMING: CONTINUING THROUGH EARLY FRIDAY MORNING. * LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD...CRAIGMONT...WINCHESTER...SOLDIERS MEADOW ROAD * WINDS: WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS: SNOWFALL HAS BEGAN TO LET UP A BIT THIS AFTERNOON WITH SNOW MELTING ON ROADWAYS DUE TO RISING TEMPERATURES. WITH THAT SAID...ANOTHER BATCH OF MODERATE TO HEAVY SNOW IS EXPECTED TONIGHT. HEAVY SNOW COUPLED WITH DROPPING TEMPERATURES WILL MAKE IT MORE LIKELY FOR SNOWFALL TO STICK TO ROADWAYS MAKING TRAVEL HAZARDOUS. ROUTES AFFECTED WILL INCLUDE HIGHWAY 95 THROUGH THE CAMAS PRAIRIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
044 WWUS46 KOTX 300247 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 747 PM PDT THU APR 29 2010 ...A STRONG LOW PRESSURE SYSTEM WILL BRING MORE SNOW TO THE HIGHER TERRAIN OF THE CENTRAL IDAHO PANHANDLE AND THE BLUE MOUNTAINS THROUGH EARLY FRIDAY MORNING... .ANOTHER ROUND OF SIGNIFICANT LATE SEASON SNOW IS EXPECTED TO IMPACT ELEVATIONS ABOVE 3500 FEET THIS EVENING AND CONTINUE AT TIMES THROUGH EARLY FRIDAY MORNING. THE SNOW...WHICH WAS ALREADY IMPACTING THE CENTRAL PANHANDLE MOUNTAINS OF IDAHO...WILL DRIFT INTO THE BLUE MOUNTAINS AND CAMAS PRAIRIE THIS EVENING. IDZ004-301100- /O.CON.KOTX.WS.W.0004.000000T0000Z-100430T1200Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 747 PM PDT THU APR 29 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 4 INCHES. * ELEVATION: ABOVE 4000 FEET WILL RECEIVE THE MOST SIGNIFICANT ACCUMULATIONS. LIGHT SLUSHY SNOW WILL ALSO BE POSSIBLE DOWN TO 3000 FEET. * TIMING: SNOW WILL CONTINUE TO FALL THROUGH THIS EVENING AND DECREASE TO SNOW SHOWERS LATE TONIGHT. * LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS * WINDS: WEST 10 TO 15 MPH OVER EXPOSED RIDGES. * IMPACTS: SURFACE TEMPERATURES OVER LOOKOUT PASS ON I90 THIS AFTERNOON ROSE TO ABOVE FREEZING RESULTING IN MELTING SNOW ON THE ROADWAYS. HOWEVER...MORE SNOW IS EXPECTED THIS EVENING AND TONIGHT ESPECIALLY SOUTH OF I90. COOLING TEMPERATURES MAY RESULT IN MORE ACCUMULATING SNOW MAKING DRIVING CONDITIONS HAZARDOUS ESPECIALLY OVER LESSER TRAVELED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS LATE SEASON WINTER STORM WILL LIKELY PRODUCE SIGNIFICANT SNOW ACCUMULATIONS ON MOUNTAIN ROADS THAT HAVE BEEN CLEAR OF SNOW FOR SEVERAL WEEKS. MOTORISTS SHOULD MONITOR THE WEATHER SITUATION BY LISTENING TO NOAA WEATHER RADIO...OR BY TURNING TO YOUR LOCAL MEDIA STATION FOR UPDATED WEATHER INFORMATION. && $$ IDZ027-WAZ031-301100- /O.CON.KOTX.WW.Y.0015.000000T0000Z-100430T1700Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER... SOLDIERS MEADOW ROAD...ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD 747 PM PDT THU APR 29 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY ABOVE 3500 FEET... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY. * SNOW ACCUMULATIONS: 3 TO 5 INCHES OF SNOW WILL ACCUMULATE OVER THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON. 2 TO 4 INCHES OF SNOW IS EXPECTED OVER THE CAMAS PRAIRIE. * ELEVATION: ABOVE 3500 FEET. * TIMING: CONTINUING THROUGH EARLY FRIDAY MORNING. * LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD...CRAIGMONT...WINCHESTER...SOLDIERS MEADOW ROAD * WINDS: WEST 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS: ANOTHER ROUND OF MODERATE TO HEAVY SNOW IS EXPECTED THIS EVENING AND OVERNIGHT. MODERATE TO HEAVY SNOW COUPLED WITH COOLING TEMPERATURES WILL MAKE IT MORE LIKELY FOR SNOWFALL TO STICK TO ROADWAYS MAKING TRAVEL HAZARDOUS. ROUTES AFFECTED WILL INCLUDE HIGHWAY 95 THROUGH THE CAMAS PRAIRIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
189 WWUS46 KOTX 301150 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 450 AM PDT FRI APR 30 2010 IDZ004-301300- /O.EXP.KOTX.WS.W.0004.000000T0000Z-100430T1200Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 450 AM PDT FRI APR 30 2010 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING ABOVE 4000 FEET... THE WINTER STORM WARNING ABOVE 4000 FEET WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. SNOW SHOWERS WILL CONTINUE THROUGH TODAY BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED ON LOOKOUT PASS. $$ IDZ027-WAZ031-301700- /O.CON.KOTX.WW.Y.0015.000000T0000Z-100430T1700Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...WINCHESTER... SOLDIERS MEADOW ROAD...ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD 450 AM PDT FRI APR 30 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING ABOVE 3500 FEET... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. * SNOW ACCUMULATIONS: 3 TO 5 INCHES OF SNOW WILL ACCUMULATE OVER THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON. 2 TO 4 INCHES OF SNOW IS EXPECTED OVER THE CAMAS PRAIRIE. * ELEVATION: ABOVE 3500 FEET. * TIMING: CONTINUING THROUGH EARLY FRIDAY MORNING. * LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD...CRAIGMONT...WINCHESTER... SOLDIERS MEADOW ROAD * WINDS: WEST 10 TO 20 MPH WITH GUSTS TO 25 MPH. * IMPACTS: SOME SNOWFALL ACCUMULATION IS EXPECTED ON ROADS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Apr 28, 5:26 AM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 28, 5:26 AM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 526 AM PDT WED APR 28 2010 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL LINGER OVER THE INLAND NORTHWEST THROUGH FRIDAY BRINGING PERIODS OF SHOWERY WEATHER ESPECIALLY TO THE MOUNTAINS. SNOW LEVELS WILL ALSO BE LOWERING DURING THE WEEK BRINGING A MIX OF RAIN AND SNOW SHOWERS TO THE MOUNTAINS AND HIGHER VALLEYS. A BRIEF BREAK WILL OCCUR ON SATURDAY BEFORE ANOTHER TROUGH SETTLES IN EARLY NEXT WEEK. && .DISCUSSION... REST OF THIS MORNING...SATELLITE IMAGERY IS SHOWING THAT THE VORTICITY MAXIMUM RESPONSIBLE FOR WIDESPREAD PRECIPITATION EARLIER THIS MORNING WAS BEGINNING TO LIFT NORTHEAST OUT OF NE OREGON AND WEAKEN. MEANWHILE CLOUD TOPS HAVE WARMED CONSIDERABLY OVER THE PAST COUPLE HOURS. THIS WARMING HAS COINCIDED WITH A SIGNIFICANT REDUCTION IN PRECIPITATION ECHOES OVER THE EASTERN HALF OF THE CWA. THIS TREND WAS ALSO BEING HELPED BY THE SURGE OF DRIER AIR PUSHING OVER THE CASCADES BEHIND ILL-DEFINED COLD FRONT. THE DRIER AIR HAS ALREADY PUSHED INTO THE BLUE MOUNTAINS...WHERE PRECIPITATION ECHOES WERE NO LONGER BEING DETECTED. CONSEQUENTLY WE HAVE ENDED THE SNOW ADVISORY FOR THAT AREA. FARTHER EAST...A WIDESPREAD BAND OF LIGHT TO MODERATE PRECIPITATION CONTINUES TO COVER THE CENTRAL IDAHO PANHANDLE WITH PATCHIER COVERAGE ACROSS THE NORTHERN PANHANDLE AND NE WASHINGTON. SNOW LEVELS REMAIN TRICKY. THE 12Z SOUNDING FOR SPOKANE HAD A SNOW LEVEL AROUND 4.9K FT...WHILE WEBCAMS OVER LATAH AND BENEWAH COUNTIES CONTINUE TO SHOW SNOW AS LOW AS 3K FT. WHILE ITS HARD TO GAGE HOW MUCH SNOW HAS TRULY FALLEN IN THESE AREAS...IT LOOKS LIKE A COUPLE INCHES IS PLAUSIBLE JUDGING FROM THE WEBCAMS. SINCE THIS IS BELOW OUR WINTER STORM WARNING CRITERIA AND THE SNOW SHOULD TAPER OFF IN THESE AREAS DURING THE NEXT COUPLE HOURS...WE WILL CONTINUE TO ADDRESS THE SITUATION VIA NOWCASTS. REMAINDER OF FORECAST WILL BE REFINED TO SHOW A BREAK BETWEEN THE END OF THIS MORNINGS STRATIFORM PRECIPITATION EVENT AND THE FORMATION OF CONVECTIVE SHOWERS LATER THIS AFTERNOON. FX && .AVIATION... A MIXED BAG OF AVIATION CONDITIONS IS EXPECTED THIS MORNING FOR THE EASTERN TAF SITES OF KCOE...KSFF...AND KPUW. WDSPRD PCPN AHEAD OF A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING OCNL MVFR AND EVEN BRIEF IFR CIGS THROUGH 16Z OR SO. CONDITIONS WILL STEADILY IMPROVE THEREAFTER AS MUCH DRIER AIR MOVES INTO THE REGION. ALL SITES WILL SEE BREEZY/WINDY SW-NW WINDS TODAY WITH A THREAT OF AFTERNOON -RW...SPCLY NEAR THE ID BORDER. THIS ACTIVITY WILL TAPER OFF DURING THE EVENING. THEN ANOTHER DISTURBANCE TRACK THROUGH N ID AND THE NE CORNER OF WA TOWARD 12Z THU. THIS SYSTEM COULD BE TRICKY. NOT SURE IF IT WILL REACH KGEG-KCOE BEFORE 12Z...BUT IF IT DOES...MVFR CIGS ARE A DISTINCT POSSIBILITY WITH THE ARRIVAL OF THE PRECIP. FOR NOW WE THINK IT WILL BE RAIN...BUT THERE IS A SMALL CHANCE THAT -SN COULD FALL AT KCOE AND KGEG AND IF IT DOES IFR CIGS/VSBYS COULD DVLP. FX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 51 36 52 38 54 38 / 60 40 60 20 20 10 COEUR D'ALENE 50 35 50 37 52 37 / 90 50 70 50 40 20 PULLMAN 49 34 48 36 51 37 / 70 50 50 50 20 20 LEWISTON 55 39 54 40 57 41 / 70 30 50 40 20 10 COLVILLE 55 37 58 38 60 38 / 50 30 30 10 20 10 SANDPOINT 48 35 48 37 51 37 / 90 60 70 50 30 20 KELLOGG 47 33 41 35 44 35 / 100 70 90 70 50 40 MOSES LAKE 62 38 64 40 64 39 / 20 10 0 10 0 0 WENATCHEE 61 40 59 40 60 41 / 10 10 0 0 0 0 OMAK 61 40 60 40 63 38 / 10 10 10 10 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Apr 28, 6:13 AM PDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 613 AM PDT WED APR 28 2010 IDZ001-004-WAZ037-291315- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS- 613 AM PDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOWFALL IS EXPECTED THROUGH THE MORNING OVER PORTIONS OF THE CENTRAL IDAHO PANHANDLE ABOVE 3000 FEET. THIS WILL IMPACT TRAVEL CONDITIONS ACROSS VARIOUS HIGHWAYS THROUGH BENEWAH...LATAH...AND SHOSHONE COUNTIES. SNOW LEVELS WILL STEADILY RISE LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER COLD WEATHER DISTURBANCE WILL APPROACH FROM THE NORTHEAST EARLY THURSDAY MORNING. THIS SYSTEM COULD BRING SNOW AS LOW AS 3000 FEET ACROSS SECTIONS OF THE IDAHO PANHANDLE EARLY IN THE MORNING BUT ACCUMULATIONS SHOULD BE AN INCH OR LESS. THE SURROUNDING MOUNTAINS COULD SEE ACCUMULATIONS RANGING FROM 2 TO 5 INCHES THROUGH THE DAY. IDZ002-003-026-027-WAZ031>036-038-041>044-291315- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 613 AM PDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 28, 6:01 AM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
601 AM PDT WED APR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW 4 W ANATONE 46.12N 117.20W
04/28/2010 M4.0 INCH ASOTIN WA TRAINED SPOTTER
&&
CNEUMANNearby
Winter Storm Warnings in Idaho, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.